Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 90, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 6, 2004, 5:25 PM CDT for Victoria County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 6, 2004, 6:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 062225
SVRCRP
TXC469-062330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT FRI AUG 6 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 630 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTH OF VICTORIA...MOVING SOUTHWEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF TELFERNER AROUND 530 PM CDT...
9 MILES SOUTHEAST OF NURSERY AROUND 535 PM CDT...
OVER VICTORIA AROUND 540 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF PENNIES...
WINDS UP TO 60 MILES AN HOUR...
VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...
SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CORPUS CHRISTI.
LAT...LON 2899 9680 2907 9699 2889 9722 2855 9705
2872 9669
$$
94/MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:50 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 6, 4:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 PM CDT FRI AUG 6 2004 .UPDATE...SCATTERED THUNDERSTORMS ALONG THE COLD FRONT FROM LBX TO EWX ARE MOVING S-SW AND WILL AFFECT NERN ZONES SHORTLY. THESE STORMS MAY BE SUSTAINED IF NOT ENHANCED SLIGHTLY BY A WEAK SEA BREEZE NEAR THE COAST POSSIBLY THEN SPREADING FURTHER WEST (AS DEPICTED BY THE RUC). DECIDED TO INTRODUCE A THROUGH THIS EVENING PERIOD TO SHOW SCT POPS IN AREAS NORTH AND EAST OF CRP BAY TO ACCOUNT FOR THIS ACTIVITY. RUC SHOWS THE FRONT MAKING TO NEAR A COT TO RKP LINE BY MIDNIGHT OR SO AND KEEPS CONVECTION GOING ALONG THIS LINE. IF THIS VERIFIES...MAY HAVE TO UPDATE AGAIN LATER TO INCREASE POPS A LITTLE FURTHER SOUTH AND CONTINUE THEM MORE INTO THE OVERNIGHT...BUT WILL HOLD OFF A BIT MORE ON THAT. && .PREVIOUS DISCUSSION... SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...CONVECTIVE DEBRIS FROM MCS...AS WELL AS MCS ITSELF...MAY BE KEEPING CONVECTION FROM FORMING THIS AFTERNOON. SOME CONVECTION IS STARTING TO POP UP ALONG THE FRONTAL BOUNDARY...WHICH REMAINS NORTH OF THE AREA IN THE HILL COUNTRY. RADAR IS STARTING TO SHOW SOME ECHOES NEAR THE EWX-HGX CWFA BORDERS AT THIS TIME. FEEL THAT MOST OF THE CONVECTION WILL BEGIN TO DIMINISH WITH DAYTIME HEATING SO AM GOING ONLY WITH VERY LOW CHANCE POPS FOR TONIGHT OVER THE NORTH AND WEST. WILL MONITOR FOR LATEST TRENDS THEN MAKE FINAL MASSAGES TO POPS IN THE GRIDS AND ZONES AS NECESSARY. MODELS HAVE BEEN TOO RAPID WITH BRINGING THE MOISTURE BACK...AS EVIDENCED BY THIS MORNINGS SOUNDING BEING BELOW 1.75 INCHES PW WHEN IT WAS PROGGED TO BE NEAR 2 INCH PW. GOES SOUNDER SHOWS DRIER AIR OVER THE RIO GRANDE PLAINS NOW...BUT REMNANT OF MCS AND HIGH PRESSURE WILL TRY TO BRING SOME MOISTURE FROM THE GULFMEX UP THE VALLEY AND INTO THE PLAINS LATER TONIGHT (AS SEEN BY GOES SOUNDER). THIS MAY BE TOO LATE FOR SCATTERED CONVECTION OUT OVER THE RIO GRANDE PLAINS WITH DAYTIME HEATING ENDING...SO WILL ONLY GO WITH SLIGHT CHANCE POPS TONIGHT AS OTHER LOW LEVEL FORCING MECHANISMS REMAIN THERE BUT ALSO REMAIN WEAK. MODELS AGAIN DIFFER ON HANDLING MOISTURE FIELDS ON SATURDAY...WITH THE ETA TRYING TO BRING DRIER AIR IN FROM THE NORTHEAST WHILE GFS TENDS TO BE WET. MOS MODELS (MAINLY MAV AND MET) DURING THE PAST WEEK HAVE BEEN TOO WET...AND AM GOING TO GO ON THE LOW SIDE FOR TOMORROW AS HIGH PRESSURE IS ANTICIPATED WILL HELP TO DIMINISH PRECIPITATION. ONLY THING WILL HAVE TO WATCH IS THAT THERE IS SOME WEAKNESS IN THE RIDGE WITH THE MAIN PARTS OF THE UPPER HIGH TO THE WEST AND EAST OF SOUTH TEXAS...AND A WEAK WAVE PROGGED TO MOVE SOUTHWARD INTO THE RIO GRANDE VALLEY LATE TOMORROW (HARD TO SEE ON VAPOR IMAGERY AT THIS TIME AND COULD BE THE RESULT OF MODEL CONVECTIVE FEEDBACK PROBLEM). SINCE WE HAVE 30 POPS GOING OUT THERE NOW...AND SINCE THIS IS WHERE THE MOISTURE IS BEING POOLED...WILL KEEP THE CHANCE POPS OUT TO THE WEST. WAVE MOVING SOUTH AND DAYTIME HEATING SHOULD DIMINISH PRECIP IN THE EVENING. MINIMUM TEMPS WILL BE A BLEND OF PERSISTENCE AND GUIDANCE. EXPECT TEMPS NEAR NORMAL FOR SATURDAY AS ALTHOUGH THE FRONT WILL NOT MAKE IT DOWN WE SHOULD SEE MORE CLOUDS AND THUS LESS AVAILABLE ENERGY FOR HEATING. ON THE MARINE END...EXPECT WINDS TO BE GENERALLY WEAK TONIGHT AND SATURDAY MORNING...BEFORE PICKING UP TO BEING WEAK TO MODERATE ONSHORE SATURDAY AFTERNOON AND SATURDAY EVENING. LONG-TERM (SUNDAY THROUGH FRIDAY)...LATEST GFS RUNS ARE SHOWING A WETTER WEEK AHEAD...DEPENDENT ON TIMING OF WEAK DISTURBANCES AND PLACEMENT OF RIDGE AND TROF AXIS. FEEL GFS MAY BE OVER DOING PRECIP CHANCES AND WILL UNDERCUT GFS POPS. THE LATEST RUN SHOWS THE UPPER RIDGE SHIFTING WEST WITH A WEAK TROF AXIS DRAPED ACROSS THE REGION THROUGH MID WEEK. A FEW VERY WEAK DISTURBANCES WILL TRACK ACROSS THE REGION IN THE NW FLOW ALOFT...PERIODICALLY PROVIDING SOME UPPER LEVEL SUPPORT. FEEL MOISTURE WILL BE SUFFICIENT SUNDAY THROUGH TUESDAY AFTERNOONS FOR ISOL PRECIP...MAINLY ALONG THE SEABREEZE. ALTHOUGH THE GFS IS FORECASTING PRECIP ON WEDNESDAY...THE UPPER FLOW IS NOT CONDUCIVE FOR CONVECTION THUS WILL ONLY GO WITH GHOST POPS. BY THU...THE UPPER LEVEL PATTERN AMPLIFIES AS A TROF DIGS FARTHER SE INTO THE SERN U.S. RESULTING IN BETTER UPPER LEVEL FORCING. THIS COMBINED WITH THE SEABREEZE SHOULD BE SUFFICIENT FOR SLIGHT CHC POPS. THE GFS SHOWS SOME DRYING ON FRI AND WILL ONLY GO WITH THE GHOST POPS FOR POSSIBLE STRAY SHRA. WILL GO WITH PERSISTENCE ON TEMPS. WINDS SHOULD GENERALLY REMAIN ONSHORE AND BELOW SCEC CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 95 74 95 75 / 10 20 10 05 00 VICTORIA 73 94 73 95 74 / 20 20 10 05 00 LAREDO 79 101 79 102 78 / 20 20 20 05 05 ALICE 73 98 72 98 73 / 10 20 20 05 05 ROCKPORT 78 93 78 92 78 / 20 20 10 05 00 COTULLA 74 98 74 99 75 / 20 20 20 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES... NONE. && MJG...UPDATE 86/GW...SHORT-TERM 81/TE...LONG-TERM
Hazardous weather outlook, Aug 6, 4:45 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 AM CDT FRI AUG 6 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 445 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT AS A WEAK COLD FRONT SAGS SOUTHWARD. THE BEST CHANCES FOR RAIN WILL OCCUR ACROSS THE NORTHERN HALF OF THE AREA. SOME OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH TEXAS ON SATURDAY. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS ON SATURDAY EVENING. SOME THESE STORMS MAY CONTAIN GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 5:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 PM CDT FRI AUG 6 2004 TXZ234-062300- VICTORIA- 505 PM CDT FRI AUG 6 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN AND CENTRAL VICTORIA COUNTY THROUGH 600 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF VICTORIA...MOVING SOUTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT THE COMMUNITIES OF INEZ...NURSERY...TELFERNER...VICTORIA...AND FORDTRAN. THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. && 94/MJ
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.